Month: October 2004

Read labels!

Here’s a reminder to everyone who has any kind of drug infused: Always read the label! Make sure you’re getting the right drug for you. When I was getting my Zometa Wednesday, I looked at the bag a few minutes after the drip started, and was surprised to see that the name on the label wasn’t mine! It turned out the drug was zoledronic acid and the dose was correct. Had I not noticed, the worst thing that would have happened would have been that the other patient (whose name was on the label) would have been charged for my rx. Read the labels and don’t be afraid to speak up if you think anything is out of the ordinary!

Flu Shot

If you have MM, I hope you were able to get your flu shot this year. I got mine about 3 weeks ago. I wasn’t aware of the shortage when I asked for the shot at the office of my primary care physician. Some of the medical facilities in town never got any supply at all this year.

Why is there a shortage? Problems with the sterility of the manufacturing process meant the vaccines produced could not be released for shipment, according to CNN. Should there be a shortage? Some would argue that frivilous lawsuits have frightened more manufacturers away from the business of producing flu and other vaccines.

As a part of my treatment for MM, I was told to get annual flu vaccines and a pneumonia vaccine every five years.

What If?

What if, for one week, all the money Americans would normally spend on sports went to help our soldiers in Iraq and Afghanistan? I’ve learned that a lot of them lack even basic personal hygiene items. That makes me very sad, and somewhat angry. I’m going to spend this weekend getting together some care packages for soldiers. There’s a list of addresses at http://www.anysoldier.us/index.cfm. I wonder what’s wrong with us as a society that we choose to spend our money on sporting events, DVDs, video games and other comparably trivial things when our soldier are risking our lives for us. I admire & respect anyone who is in the military. It’s something I was never tough enough to do (serve my country). So I pay taxes instead. But when I read about soldiers not having things like toilet paper and razors, it made me cry! Try to help if you can. I’ll update you on what I send out on Monday.

Raising Money for the IMF


Help raise money for Myeloma research!

Washington DC performer and recording artist, Lianna,
has generously donated 10 copies of her CD (Walk In My Shoes) to help
us raise money for myeloma research. When you buy one of these CDs,
100% of the proceeds (except shipping costs) will be given to the International
Myeloma Foundation. Scroll down and click on the “Add to Cart” button to use Paypal.

Thanks to Lianna, we have 10 of these CDs to send out to anyone who donates $15 or more.

You may also make a tax deductible donation directly to the IMF by clicking
HERE.
Please make your donation in honor of me, Beth Morgan. If your donation
to the IMF is $15 or more, please send your acknowledgement and postal
address to donations@coprolite.net
and I’ll send a CD to you.

You can read more about Lianna at her web site: http://www.liannaonline.com

For more information about Myeloma and the International Myeloma Foundation,
visit http://www.myeloma.org

Help us find a cure!

About Me











Depression

I think I’m suffering from depression. It’s probably a common thing for people in my situation, so I called my PCP today to see what can be done. I know of a lot of others who take antidepressant meds. There are quite a few of them out there, so which one is best for me? I have a 4:00 appointment.

What makes me think I’m depressed? I feel like sleeping all the time. I’m bored with my life and everything about it (not much interest in anything). I now just feel like I’m waiting around to die, and it’s just taking too long. I feel fatigued, even right after I wake up in the morning.

Vein Problem

I had a good vein on my left hand for IVs, and now I can’t use it anymore. The nurses in infusion say it’s too scarred. Every time they try to use it, something makes it not work. I just don’t know the proper medical terminology for what happened, but I’ll find out. It’s just a disappointment to not be able to use that vein anymore. Does it ever recover?